Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 30, 2006, 2:05 PM EDT for Oneida County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2006, 2:05 PM EDT (18:05 UTC)
- Expired
- May 30, 2006, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 49 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 301805 FFWBGM NYC065-302100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 205 PM EDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN ONEIDA COUNTY IN CENTRAL NEW YORK * UNTIL 500 PM EDT * AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN NORTHEASTERN ONEIDA COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORESTPORT...BOONVILLE...WOODGATE...WOODHULL AND ALDER CREEK. DOPPLER RADAR ESTIMATES NEARLY 2 INCHES OF RAIN HAVE FALLEN ACROSS EXTREME NORTHEASTERN ONEIDA COUNTY IN THE PAST HOUR. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. THESE AMOUNTS WILL LIKELY RESULT IN FLASH FLOODING ON AREA ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR HIGHER GROUND. LAT...LON 4361 7512 4333 7510 4339 7530 4350 7538 $$ PB
1 follow-up statement
000 WGUS71 KBGM 302000 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 400 PM EDT TUE MAY 30 2006 NYC065-302010- ONEIDA NY- 400 PM EDT TUE MAY 30 2006 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN ONEIDA COUNTY IS CANCELLED... RAINFALL HAS ENDED ACROSS THE WARNED AREA. PONDING OF WATER ON ROADWAYS MAY REMAIN...BUT THE THREAT FOR FLASH FLOODING HAS ENDED. LAT...LON 4361 7512 4333 7510 4339 7530 4350 7538 $$ PB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 30, 11:40 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 30, 11:40 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1140 AM EDT TUE MAY 30 2006 .SHORT TERM /TODAY - WEDNESDAY/... ANOTHER TRICKY DAY DEALING WITH CONVECTIVE POTENTIAL. BACKDOOR FRONT INTO FAR ERN NY...BUT SLOWING DOWN. CONVECTIVE INDUCED S/WV TOPPING THE RIDGE ALONG ONT/QUE BORDER...AND MOVING SSE. CURRENT TRACK WOULD DIVE IT ACROSS NRN-ERN NY MID-LATE AFTERNOON...WHICH IS A BIT FURTHER SW THAN LATEST NAM/RUC. SFC FRONT MAY SNEAK INTO CATSKILLS AND WRN MHWK VALLEY BY 00Z PER MODEL WIND FIELDS AND LI GRADIENT. MODIFIED ALY/BUF SOUNDINGS...ESTIMATE MLCAPES 2500-3000 J/KG BASED ON T/TD 90/69...WITH SVRL OTHER INDICES ALSO INDICATING VERY UNSTABLE CONDITIONS. NAM12 BUFKIT WAS OVERDONE...BUT NONETHELESS THESE ARE GREAT CAPES FOR BIG BOOMERS AROUND HERE IF WE CAN BREAK THE SMALL MIDLVL CAP. THE FEELING HERE IS THAT SCT-NMRS TSTMS WILL BE TRIGGERED IN THE ADIRONDACKS...AND ALSO NEAR THE WRN MHWK VALLEY AND THE WRN CATSKILLS LATE THIS AFTERNOON AS THIS WAVE MOVES THRU ERN NY. SHEAR IS BETTER OFF TO THE EAST...SO INITIAL STORM CELLS WILL LIKELY BE PULSE SEVERE WITH MARGINALLY LARGE HAIL...AND A CONVECTIVE DOWNBURST WIND DAMAGE POTENTIAL. TORRENTIAL RAIN/LOCALIZED FF ALSO PSBL WITH PWATS 150 PCT OF NORMAL...ESPLY AS STORMS MOVE TO THE SOUTHWEST AND CLOSER TO THE RIDGE WHERE MEAN WIND IS LESS AND THERE/S BETTER POTENTIAL FOR STORMS TO STICK TO RIDGELINES. A LITTLE HARD TO PINPOINT WWD EXTENT OF CONVECTION AS IT MOVES UNDER THE RIDGE...BUT ALL AREAS ARE SUSCEPTIBLE TO CHC TSTMS LATE TODAY AND THIS EVENING...AS ANY CELLS WILL MOVE SW...SENDING OFF OUTFLOW BNDRYS INTO NEPA. WAVE MOVES BY THIS EVENING...AND ANY ACTIVITY IS XPCTD TO WANE BY MIDNIGHT. OTHER STORY IS THE HEAT. HEAT INDICES TODAY WELL INTO THE 90S...AND PROBABLY FLIRTING WITH ADVISORY THRESHOLD OF 100 IN SYR. WILL HOLD OFF ON HEAT ADVISORY FOR NOW...BUT WILL MAKE MENTION OF IT WITHIN THE STATEMENT PLANNED TO ADDRESS CONVECTION. - JAB ACTIVITY SHUD TAPER OFF LATER THIS EVNG, THEN REMNANTS OF SFC BNDRY PUSH BACK EAST ACRS CNTRL NY AND NE PA ON WED. GNRLY UPPED POPS 10-20% FOR TMRW, WITH LIKELY ACRS WRN ZONES, AND CHC EAST. CONTINUED UNSETTLED CONDITIONS FOR THE REMAINDER OF THE WORK WEEK. && .AVIATION (30/12Z TO 31/12Z)... FIRST 2 HOURS FOG WILL CONTINUE WITH THE IFR AND MVFR VSBYS. ELM COULD STILL HAVE IFR CIGS. VFR FOR THE MAJORITY OF TODAY INTO TONIGHT. TS DEVELOPMENT NOT CERTAIN ENOUGH AT THIS TIME FOR A TEMPO. IF THEY DO DEVELOP THIS COULD DROP CONDITIONS TO MVFR AND POSSIBLY BRIEFLY IFR. MIDNIGHT ON BACK INTO THE FOG ESPECIALLY AT KELM. AT KELM IFR WITH DENSE FOG AND MVFR VSBYS EVERY ELSE. WINDS UNDER 10 KTS THROUGHOUT AT ALL SITES WITH SFC HIGH PRESSURE. TAC && .LONG TERM /WEDNESDAY NIGHT - MONDAY/... FOLLOWED HPC GUIDANCE FOR DAYS 4 TO 7. MODELS SIMILAR IN BREAKING DOWN RIDGE CURRENTLY OVER THE CWA AND FORMING A TROF THURSDAY ON. AHEAD OF A STRONG SHORT WAVE MOVING SE OUT OF CENTRAL CANADA WILL BE A STRONG COLD FRONT. TIMING DIFFERENCES WITH THIS FRONT. IT APPEARS THAT THE FRONT WILL SLOW AS IT MOVES THROUGH THE NORTHEAST US AND UL TROF CUT OFFS IN NEW ENGLAND. WENT WITH HIGH CHC TO LOW LIKELY POPS FOR WED NGT TO FRIDAY. GIVEN THE VERY MOIST ATMOS OVER THE CWA RAINFALL COULD EASILY BE OVER AN INCH. THUNDERSTORMS ARE ALSO POSSIBLE. FOR SATURDAY TO MONDAY MUCH COOLER CANADIAN AIR WILL BUILD IN WITH HIGH PRESSURE. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, May 30, 12:16 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1216 PM EDT TUE MAY 30 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-311630- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1216 PM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES ARE FORECAST TO CLIMB TO THE MID AND UPPER 90S FOR A FEW HOURS DURING THE MID TO LATE AFTERNOON...ESPECIALLY IN THE URBAN CORRIDORS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. THE STORMS ARE EXPECTED TO BE MOST NUMEROUS EAST OF I-81 IN UPSTATE NEW YORK...SOUTH TOWARD THE POCONOS. THERE IS THE CHANCE THAT A FEW STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE SHOWERS AND THUNDERSTORMS ARE LIKELY WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. JAB
In the hours before
Special weather statement, May 30, 11:56 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1156 AM EDT TUE MAY 30 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-302200- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1156 AM EDT TUE MAY 30 2006 ...SCORCHING HEAT FOLLOWED BY SOME STRONG STORMS THIS AFTERNOON... TEMPERATURES SOARING INTO THE 90S...COMBINED WITH VERY MUGGY CONDITIONS THIS AFTERNOON...WILL CREATE HEAT INDICES IN THE MID AND UPPER 90S. THE OPPRESSIVE HEAT WILL BE ESPECIALLY LIKELY IN THE URBAN CENTERS AROUND SYRACUSE...BINGHAMTON...WILKES-BARRE AND SCRANTON. THE BEST ANSWER TO BEATING THE HEAT IS TO BE IN AN AIR CONDITIONED ENVIRONMENT. IF YOU MUST WORK...OR BE OUTDOORS FOR A PROLONGED PERIOD OF TIME...TAKE FREQUENT BREAKS IN THE SHADE AND MAKE SURE YOU REMAIN WELL HYDRATED BY DRINKING PLENTY OF WATER. DURING THE LATE AFTERNOON...THIS BUILD UP OF HEAT AND HUMIDITY WILL LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER PARTS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. SOME STORMS MAY BRIEFLY BECOME SEVERE WITH LARGE HAIL...DAMAGING WIND GUSTS...HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. LATEST INDICATIONS SHOW THAT THE BEST CHANCE FOR THUNDERSTORMS TODAY EXISTS OVER THE WESTERN CATSKILLS...AND AROUND THE WESTERN MOHAWK VALLEY REGIONS IN UPSTATE NEW YORK...WITH LESS ACTIVITY IN NORTHEAST PENNSYLVANIA...AND WEST OF SYRACUSE AND BINGHAMTON. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...OR YOUR LOCAL MEDIA SOURCES FOR THE LATEST WEATHER FORECASTS AND STATEMENTS. YOU CAN ALSO VISIT OUR WEB SITE AT WEATHER.GOV/BINGHAMTON. JAB
Special weather statement, May 30, 1:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 155 PM EDT TUE MAY 30 2006 NYZ009-301900- ONEIDA NY- 155 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR FORESTPORT..AND MOVING SOUTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WOODGATE AT 200 PM EDT... FORESTPORT AT 210 PM EDT... ALDER CREEK AT 220 PM EDT... REMSEN AT 250 PM EDT... HINCKLEY AND PROSPECT AT 300 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. RAINFALL AMOUNTS OF UP TO ONE TO TWO INCHES WILL BE POSSIBLE THROUGH 3 PM ACROSS EXTREME NORTHEASTERN ONEIDA COUNTY. PB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:11 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 49 min |
| May 30, 2:31 PM EDT | Flash Flood Watch | BGM | Chenango, Delaware, Madison, Oneida, Otsego, Sullivan | 5 hr |
| May 30, 2:41 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 49 min |
| May 30, 2:53 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 52 min |
| May 30, 5:06 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 35 min |
| May 30, 5:49 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 26 min |
| May 30, 6:08 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 37 min |
| May 30, 6:17 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 28 min |
| May 30, 6:25 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 25 min |
| May 30, 6:43 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 47 min |
| May 30, 6:55 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 65 min |
| May 30, 7:07 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 38 min |
| May 30, 7:33 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
| May 30, 7:44 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 61 min |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.